MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 26MM FOR 4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 26MM FOR 4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.615.126
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date that during the postoperative visit , there was a broken titanium cancellous polyaxial screw found at the thoracic 1 level post posterior cervical fusion procedure.The patient had surgery six months ago.The procedure outcome is unknown.There were no patient consequences.Concomitant devices reported: unk - lamina/pedicle/process hooks: synapse (part# unknown, lot# unknown, quantity unknown).Unk - mono/polyaxial screw collars/sleeves/heads: synapse (part# unknown, lot# unknown, quantity unknown).Unk - mono/polyaxial screws: synapse (part# unknown, lot# unknown, quantity unknown).Unk - rods: synapse (part# unknown, lot# unknown, quantity unknown).This complaint involves 1 device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image was reviewed, and the complaint condition could be confirmed since the screw appears to have broken approximately halfway down the shaft.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that there has not been a revision surgery at this time.The surgeon will monitor the patient.

Brand Name
4.0MM TI CANCELLOUS POLYAXIAL SCREW 26MM FOR 4.0MM RODS
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9901184
Report Number2939274-2020-01616
Device Sequence Number11366632
Product Code NKG
UDI-Device Identifier10705034740010
UDI-Public(01)10705034740010
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.615.126
Device Catalogue Number04.615.126
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/14/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0MM TI CNCLOS PLXL SCW 26MM FR 4.0MM RDS; UNK - LAMINA/PEDICLE/PROCESS HOOKS: SYNAPSE; UNK - MNO/PLYXL SRW CLARS/SLVS/HDS: SYNPS; UNK - MONO/POLYAXIAL SCREWS: SYNAPSE; UNK - RODS: SYNAPSE
Outcome Attributed to Adverse Event Required Intervention;